Taxol.

I also join with Mopsi in wishing us hope for the future,and sending Seasons Greetings to everyone.But what happens when we give up trying to prolong our lives. I have now had 5 sessions of weekly Taxol, no sickness but all the other side effects,and I am completely wiped out,The pain in my legs and lowr back pain is sometimes unbearable.Has anyone been on Taxol and had to give up.So I am seriously thinking of stopping the Chemo even though I know this was to be the last Drug to be offered me.I feel a failure and that I am letting my family down, but my husband is having to do more for me each day.I welcome any advice or commemtsl from all you lovely brave ladies.I don't want to stop but I can't cope at the moment with all that is happening to me.Sorry if this sounds all doom and gloom, but I still wish you all the vey best for next year.Lots of hugs from me, Gill.

16 Replies

oldestnewest
  • I really feel for you, I guess the choice is will your quality of life be better without it because surely the idea of chemo is to have a better life. If that isn't the case then why have it? I start chemo in a few weeks, and am very concerned the side effects will outweigh the benefits.

    Although it is a decision only you can make, why not write a list of the pros and cons and ask your husband to write a list too then compare notes.

    Sending you festive hugs

    LA xx

  • Dear Gill,

    Taxol is a very hard chemo and the side effects are very debilitating. It's a lot to deal with. Is there counselling you can attend, can you talk to your team about pain meds?

    Wishing you all the best.

    xx

    Trish

  • Hello Gill I am also on weekly Taxol and yes it is hard. I do get the nausea. I was having the awful aches and pains even before the Taxol and take daily over the counter pain killers. I am given steroids with the chemo and these have helped wirh the pain. Counselling is also a very good idea. Also talk to your team to see if they can help to alleviate the symptoms

    Sending you best wishes

    Ena xx

  • how many more treatments are you scheduled to receive? can you take a break for several weeks?

    the idea of writing down the pros/ cons is an excellent one.

    i did skip my last taxol. just, simply, could not do it. but it was the last, and i seem to be in remission for now.

    the goal here is surely not just life, but some quality of life?

    i wish you all good.

  • Hi, so sorry that you are suffering badly with the taxol. I am also on weekly taxol but thank god not suffering like you as I am my husbands carer, just had number 4.

    Is it working for you ? If it is maybe pull in all the help you can to get through it which will be worth it for a remission.

  • Have you talked to your oncologist? Maybe you can be given meds to help. Your GP is worth a try also. Weekly chemo can seem relentless, is a week's break feasible? Most husbands don't mind helping out - they often are proud of newly acquired skills. Beyond that, as the festive season swirls around you, I can only suggest sleeping on your decision, and maybe then again. It's a big decision. This is such a stressful time of year for many.

    And please remember, you are NOT a failure. If anything, the treatment so far has failed you. I hope taxol will be different.

    Despite all this, I hope you can have a happy peaceful Christmas.

  • Hi Gill, I feel your pain. I didn't have weekly taxol but did have taxol with carboplatin for 1st line treatment and I know that's what's planned for second line. I suffered with really bad mouth ulcers which caused so much pain and misery, and I had the dreaded leg pain too. I remember crying down the phone to my husband one day, I'd rather be dead than suffer this and that particular day I really felt that way. Hang in there. Make sure you tell your oncologist about the severity of the poains, he might be able to reduce the strength a bit. Mine did on two occasions and it helped.

    Can you take some Ibuprofen for the pains? I'm taking this regularly as I was left with them. I'm not looking forward to second line. Have been on watch and wait since September 2014 now. Go for scan results on 29th.

    Try to have a lovely Christmas with your family and I do hope things improve for you soon.

    Ann xo

  • This is exactly my story with carbo/taxol. I had the dose of taxol reduced by 25% for the last three sessions but even so was admitted to hospital for rehydration at one point. I was given oral morphine for leg pain but it didn't help much. I have never been so miserable in my life and wonder what my answer will be if it is suggested again. That said it did give me over two years of wonderful remission during which I almost forgot I have cancer. I don't know how much longer you have to go but reducing the dose gave me the strength to hang in there - just. Best of luck and as good a Christmas as is possible for you. XXLiz

  • i can so relate to the "never felt so miserable"........

    I'm reminded of my passion for the "one day at a time" philosophy but if that day feels so miserable, what do we do than??? :)

  • Sorry to hear the taxol side effects are bad. Is it really the only choice for you? Can they reduce the dose? That was suggested to me when I had bad effects on second line (though not taxol) but I did manage to get through most of it and it worked for a while. I saw a counsellor at that time and it did stop me feeling quite so low. He wasn't a particularly good counsellor but a nice man and just talking to someone other than family and friends helped. But don't feel you're letting your family down. You have to do what's best for you in these circumstances.

  • Hi I agree with all the other ladies on here, maybe if you are down, it is time to go and talk it out with a counsellor early in January. It is a hard decision to have to make but also take into account what results you have got so far from this treatment and what benefits. We all get disheartened from time to time that is natural but what if you do give up treatment? At the moment you have the option to continue and I am sure your husband would prefer to be a carer at the present time. Ring the Ovacome Nurse or Macmillan Nurse or Oncology nurse and also talk to them. You have to make the decision ultimately to suit you sending you a virtual hug.

  • Hi Gill,didn't have it weekly but had it with carbo and I cam empathise with you regarding side effects and pain.Im just finished 2nd line treatment,Avastin didn't work and I'm starting a new drug after Christmas.

    Like you I started questioning my reasons for continuing treatment ,had a bad weekend couldn't stop crying and I wouldn't talk to anyone,the only light in my darkness is the Hospice care team who are terrific,Incant say enough about them.They are experts on pain control and quality of life.Is there a hospice near you? They have brilliant resources to help us live longer with a better quality of life,as well as coping with the chemo.Thinking of you and hoping you feel a little bit better today.xx

  • Hi Gill, I too am on weekly Taxol for my fourth line of chemo and just had number eight. It certainly isn't easy and I too get terrible pains. The worst are in my jaw and head. I get terrible pain in my sinuses and my nose bleeds, sometimes for no apparent reason. But the chemo is working, so for me, I have decided it's worth it but I so understand how you feel, there is no right or wrong. Only we can chose what we feel can do. Whatever you chose, you will be in my thoughts, stay strong, big caring hugs, Gilly xxx

  • Gill I am so sorry about how you fill , but never stop fighting, I also wrote because I just had 10 radiation and the pain on my leg ,I almost can't walk and I wondering if is normal .take a day at a time ,and never give up ,God is with you always ,wish you best ,hug

  • Gill i too was on weekly Taxol.then Carboevery three weeks desensitization . Now on Cisplatin and Taxol. As had reaction on Carbo once more. I found weekly Taxol really heavy going. No sickness or nausea ,havent through all the chemos,but oh the pains in my legs and stomach and back were so bad,and that rotton feeling icould,nt get my head off the pillow.Could,nt walk anywhere so tired. Please dont give up Gill you dont know whats round the corner. i too have felt so ill and down with it all. But i have the most amazing family, and friends they seem to pull me thru it. I think the worst thing ,was not tasting my food,and oh do i love my food. I was prescribed xmorph for the pain and it really worked for me. Why not ask for a couple of weeks off Taxel so you can pick up. I had nearly three weeks off.i felt better as the days went on, as you do. Hope your feeling better soon,upwards and onwards. Sorry for the rambling must be the steriods. Take care Gill, hugs Meg xxxx

  • Update from me re weekly Taxol. Monday morning at 3am really really bad knee pain. Never suffered anything so bad did not know where to put myself totally unbearable. As it was out how hours was sent to A&E. They gave me codeine to take on top of paracetamol and ibrobrufen.

    Another, painful attack last night so called in again and again was told to come into A&E again. They took xrays, blood tests and found nothing so is chemo pain. This time sent home with oral morphine.

    Assuming chemo will go ahead tomorrow.

    Enaxx

You may also like...